Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

On the sharpness of certain local estimates for H$ ^1$ projections into finite element spaces: influence of a re-entrant corner


Author: Lars B. Wahlbin
Journal: Math. Comp. 42 (1984), 1-8
MSC: Primary 65N30; Secondary 65N15
MathSciNet review: 725981
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In a plane polygonal domain with a reentrant corner, consider a homogeneous Dirichlet problem for Poisson's equation $ - \Delta u = f$ with f smooth and the corresponding Galerkin finite element solutions in a family of piecewise polynomial spaces based on quasi-uniform (uniformly regular) triangulations with the diameter of each element comparable to h, $ 0 < h \leqslant 1$. Assuming that u has a singularity of the type $ \vert x - {v_M}{\vert^\beta }$ at the vertex $ {v_M}$ of maximal angle $ \pi /\beta $, we show: (i) For any subdomain A and any s, the error measured in $ {H^{ - s}}(A)$ is not better than $ O({h^{2\beta }})$. (ii)On annular strips of points of distance of order d from $ {v_M}$, the pointwise error is not better than $ O({h^{2\beta }}{d^{ - \beta }})$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65N30, 65N15

Retrieve articles in all journals with MSC: 65N30, 65N15


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1984-0725981-7
PII: S 0025-5718(1984)0725981-7
Article copyright: © Copyright 1984 American Mathematical Society